Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 16, 2001, 1:58 AM CDT for Ozaukee County, Wisconsin. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 16, 2001, 1:58 AM CDT (06:58 UTC)
- Expired
- May 16, 2001, 2:15 AM CDT
- In force
- 17 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ozaukee County, WI
The radar
The Milwaukee radar (KMKX), 97 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 21.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 160659 SVRMKE WIC089-117-160715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 158 AM CDT WED MAY 16 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 215 AM CDT * AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BELGIUM AND PORT WASHINGTON...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE FREDONIA AND CEDAR GROVE. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. l LAT...LON 4346 8797 4334 8780 4370 8721 4389 8747 HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:06 PM CDT, 10 hours 52 minutes earlier.
Area forecast discussion, May 15, 3:06 PM CDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT TUE MAY 15 2001 FORECAST FOCUS ON THUNDERSTORM CHANCES TONIGHT. BIGGEST QUESTION THIS EVENING IS WHEN AND WHERE THE CAP WILL BREAK. CONVECTION OVER OUR CWA COULD HAPPEN TWO WAYS. ONE WAY WOULD TO HAVE SURFACE BASED CONVECTION THIS EVENING WITH HELP FROM THE SURFACE BOUNDARY CLEARLY VISIBLE ON SATELLITE AND RADAR OVER THE EAST OVERCOMING THE CAP. THE OTHER WAY CONVECTION COULD HAPPEN IS WITH AN MCS OVERNIGHT FORMING IN MINNESOTA AND TRACKING THROUGH WISCONSIN THROUGH THE EARLY MORNING HOURS ON WEDNESDAY OUT IN THE EAST. THE LATTER SCENARIO LOOKS MORE LIKELY BUT WILL KEEP THINGS OPEN ENDED IN CASE THE FORMER MATERIALIZES. SPC HAS US IN A SLIGHT RISK TONIGHT AND WITH GOOD REASON. IF CONVECTION BREAKS IT WILL HAVE 2500-3500 J/KG CAPES...150-250 HELICITY...AND -7 TO -8 LIFTED INDEX TO WORK WITH. MAIN THREAT TONIGHT WILL BE FROM HIGH WINDS AND LARGE HAIL. WILL NOT MENTION SEVERE TONIGHT DUE TO THE CAP OF ABOUT 50 J/KG. MODELS PROGGING A BREAK IN THE ACTION FOR MOST OF WEDNESDAY AND WEDNESDAY NIGHT WITH A BRIEF WEAK RIDGE OVER THE AREA. THE NEXT CHANCE FOR PRECIPITATION IS ON THURSDAY WITH ANOTHER COLD FRONT MOVING THROUGH THE STATE. AVN PRODUCING TWO DISTINCT LOWS WITH THIS SYSTEM...ONE OVER NORTHERN CANADA AND THE OTHER OVER CENTRAL ILLINOIS. ETA PRODUCES ONE LONG FRONT HOWEVER IT HANDLES THE SITUATION SIMILAR IN THAT THERE ARE TWO DISTINCT PRECIPITATION MAXIMUMS...ONE OVER SOUTHERN CANADA AND THE OTHER OVER NORTHERN ILLINOIS WITH MOST OF THE CWA IN BETWEEN. FOR THIS REASON WILL KEEP PRECIPITATION CHANCES RELATIVELY LOW FOR THIS PERIOD. .MKX^...NONE. KURIMSKI
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:49 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 26 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.